|diagnosis confusion and my liver
Sep 29, 2004
Hello and thank you for this servcie,
I have been having diahrrea and right sided pain for the last year. My liver counts have been steadily increasing and are now both in the 160s. I have been tested numerous times at stanford for Hep A,B,C and ALL are Negative!. I have rigth sided pain all the time and I am taking Choleteramine which seems to help. I have recently been having numb legs, more diahrrea, RUQ pain, white tongue and fatigue. They have done two HIV tests and that both came back negative. My docs are perplexed. I can see it in their eyes. Is there some kind of "liver infection" that can cause these symptoms? Also, are two HIV tests conclusive even though I am having exact HIV symptoms? Does pre-treated HIV cause liver isssues?
It looks like I am getting checked in on Monday for futher evaluation.
Response from Dr. McGovern
My first question would be have you had a liver biopsy? It may be very helpful. There are other things besides viral diseases which can cause liver disease. For example, there is a disease called steatohepatitis where fat in the liver becomes inflamed and then can lead to scarring. Another disease is hemochromatosis which is related to too much iron in the liver.
I would be certain that you are going to a "hepatologist" per se, who is an expert in the liver. Dr. McGovern
future outlook on HCV
- Does HIV Cause Itchy Rash?
- Black Spots After Anal Fingering Worried I Have HIV
- Pain In Penis After Anal Sex What Are The Chances Of HIV
- Can You Get Thrush From Salt Water?
- List Of Sexually Transmitted Infections Does Doxycycline Monohydrate Treat
- Over The Counter Products That Test For Vaginal Infections
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.